# SDR CA040722004

- Difficulty date: July 13, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 12,197 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4N3
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 311899101
- Condition: Mismanufactured
- Location: Hot Section
- Component: Hot Section, Pwa, PT6A67D
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE HAD LANDED AFTER A FLIGHT AND WAS LOADED WITH FREIGHT.  AFTER AN UNSUCCESSFUL START ATTEMPT (ONLY 5 PERCENT NG REACHED), A STARTER-GENERATOR WAS REPLACED. THE ENGINE WOULD NOT START SINCE IT WAS SEIZED.  A SUBSEQUENT INVESTIGATION SHOWED THAT THE AFT SIDE OF THE CT DISK HAD RUBBED AGAINST THE CT STATOR AIR SEAL.  THE ROOT CAUSE WAS BELIEVED TO BE TIGHT CLEARANCES BETWEEN THE TWO COMPONENTS DUE TO A STEP AT THE INTERFACE OF THE FIR TREE AND THE BLADE PLATFORM.   THE STEP APPEARS TO BE MATERIAL LEFT OVER FROM AN INCOMPLETE MACHINING PROCESS DURING MANUFACTURE.  OTHER BLADES OF THE SAME PN DO NOT HAVE THE STEP.  CT BLADE PN 3118591-01 IS ALSO BELIEVED TO BE AFFECTED.
